Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 324, NWS Jackson, MS

May 31, 2012Clarke County, Jones County, Lauderdale County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 31, 2012, 5:24 PM CDT for Clarke County, Jones County, Lauderdale County, Mississippi. It was in force for 81 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2012, 5:24 PM CDT (22:24 UTC)
Expired
May 31, 2012, 6:45 PM CDT
In force
81 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Clarke County, MS, Jones County, MS, Lauderdale County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 119 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 5:53 PM CDTTSTM WND DMG1 Sw Meridian, MSTREES DOWN...ONE ON A HOUSE AND ONE ON A VEHICLE. TRANSFORMER BLOWN. OCCURRED NEAR 24TH STREET AND 29TH AVE.
May 31, 6:00 PM CDTTSTM WND DMGMeridian, MSTREES DOWN IN THE YARD OF A HOUSE ON WEST GATE HILL DRIVE
May 31, 6:03 PM CDTTSTM WND DMGMeridian, MSREPORTS OF TREES DOWN COUNTYWIDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 2:53 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1744 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1744 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

399 
WUUS54 KJAN 312224
SVRJAN
MSC023-067-075-312345-
/O.NEW.KJAN.SV.W.0324.120531T2224Z-120531T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
524 PM CDT THU MAY 31 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF QUITMAN...
  LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...LAUDERDALE...MERIDIAN STATION...
  MERIDIAN...
  NORTHEASTERN JONES COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 645 PM CDT

* AT 525 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 13 MILES WEST OF MARTIN TO 8
  MILES SOUTHWEST OF GOODWATER MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BARNETT BY 530 PM CDT...
  GOODWATER BY 535 PM CDT...
  MEEHAN BY 540 PM CDT...
  STONEWALL AND COLLINSVILLE BY 545 PM CDT...
  MARTIN...SUQUALENA...SAVOY AND DE SOTO BY 550 PM CDT...
  QUITMAN BY 555 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR SOUTHEASTERN MISSISSIPPI. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR
NORTHERN MISSISSIPPI.

&&

LAT...LON 3189 8847 3184 8866 3182 8893 3178 8894
      3177 8902 3182 8902 3183 8891 3257 8891
      3258 8839
TIME...MOT...LOC 2225Z 259DEG 27KT 3254 8905 3184 8893

$$

MME
4 follow-up statements
102 
WWUS54 KJAN 312233
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
533 PM CDT THU MAY 31 2012

MSC067-312242-
/O.CAN.KJAN.SV.W.0324.000000T0000Z-120531T2345Z/
JONES MS-
533 PM CDT THU MAY 31 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JONES COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR SOUTHEASTERN MISSISSIPPI. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR
NORTHERN MISSISSIPPI.

LAT...LON 3184 8866 3185 8890 3257 8891 3258 8839
      3189 8847
TIME...MOT...LOC 2232Z 259DEG 27KT 3257 8895 3188 8887

$$

MSC023-075-312345-
/O.CON.KJAN.SV.W.0324.000000T0000Z-120531T2345Z/
LAUDERDALE MS-CLARKE MS-
533 PM CDT THU MAY 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CLARKE AND LAUDERDALE COUNTIES...

AT 532 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF MARTIN TO
GOODWATER MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MEEHAN BY 540 PM CDT...
  MARTIN...SUQUALENA...STONEWALL AND COLLINSVILLE BY 545 PM CDT...
  SAVOY...DE SOTO...SHUBUTA AND QUITMAN BY 550 PM CDT...
  SABLE BY 555 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR SOUTHEASTERN MISSISSIPPI. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR
NORTHERN MISSISSIPPI.

&&

LAT...LON 3184 8866 3185 8890 3257 8891 3258 8839
      3189 8847
TIME...MOT...LOC 2232Z 259DEG 27KT 3257 8895 3188 8887

$$
452 
WWUS54 KJAN 312248
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
548 PM CDT THU MAY 31 2012

MSC023-075-312345-
/O.CON.KJAN.SV.W.0324.000000T0000Z-120531T2345Z/
LAUDERDALE MS-CLARKE MS-
548 PM CDT THU MAY 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CLARKE AND LAUDERDALE COUNTIES...

AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MARTIN TO DE SOTO MOVING EAST AT
30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SABLE BY 555 PM CDT...
  MERIDIAN BY 600 PM CDT...
  DALEVILLE...ZERO...SYKES AND MIDDLETON BY 605 PM CDT...
  CRANDALL AND MERIDIAN STATION BY 610 PM CDT...
  INCREASE AND SNELL BY 615 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR SOUTHEASTERN MISSISSIPPI. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR
NORTHERN MISSISSIPPI.

&&

LAT...LON 3184 8866 3185 8890 3257 8891 3258 8839
      3189 8847
TIME...MOT...LOC 2248Z 259DEG 27KT 3254 8882 3194 8873

$$

19
822 
WWUS54 KJAN 312320
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
620 PM CDT THU MAY 31 2012

MSC023-075-312345-
/O.CON.KJAN.SV.W.0324.000000T0000Z-120531T2345Z/
LAUDERDALE MS-CLARKE MS-
620 PM CDT THU MAY 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EASTERN CLARKE AND EASTERN LAUDERDALE COUNTIES...

AT 620 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LAUDERDALE TO CRANDALL MOVING
EAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR SOUTHEASTERN MISSISSIPPI. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR
EAST CENTRAL MISSISSIPPI.

&&

LAT...LON 3184 8873 3257 8871 3258 8839 3189 8847
TIME...MOT...LOC 2320Z 259DEG 27KT 3255 8843 3190 8848

$$

19
298 
WWUS54 KJAN 312341
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
641 PM CDT THU MAY 31 2012

MSC023-075-312351-
/O.EXP.KJAN.SV.W.0324.000000T0000Z-120531T2345Z/
LAUDERDALE MS-CLARKE MS-
641 PM CDT THU MAY 31 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLARKE AND EASTERN 
LAUDERDALE COUNTIES WILL BE ALLOWED TO EXPIRE AT 645 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR SOUTHEASTERN MISSISSIPPI. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR
EAST CENTRAL MISSISSIPPI.

LAT...LON 3184 8873 3257 8871 3258 8839 3189 8847
TIME...MOT...LOC 2341Z 259DEG 27KT 3258 8825 3193 8830

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:24 PM CDT, 2 hours earlier.

Area forecast discussion, May 31, 3:24 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CDT THU MAY 31 2012

.DISCUSSION...
SHORT TERM (THROUGH SATURDAY NIGHT)...
SEVERAL CLUSTERS OF CONVECTION ARE ONGOING ACROSS WESTERN AND
CENTRAL PORTIONS OF THE CWA THIS AFTERNOON AS A DEEPENING UPPER
TROUGH SWINGS ACROSS THE REGION TONIGHT THROUGH EARLY FRIDAY. THIS
TROUGH WILL BRING A COLD FRONT THROUGH THE AREA ENTERING NWRN ZONES
THIS EVENING AND EXITING THE SE ON FRIDAY MORNING. THE COLD FRONT
CURRENTLY EXTENDS FROM JONESBORO TO LITTLE ROCK TO TEXARKANA. AHEAD
OF THE FRONT...LATEST MESOANALYSIS CONTINUES TO INDICATE MLCAPES
BETWEEN 1500-2500 J/KG WITH STEEPENING LOW LEVEL LAPSE RATES IN THE
8-9 C/KM RANGE ACROSS MUCH OF THE AREA.

CURRENT FOCUS FOR CONVECTION EXTENDS FROM GRENADA SOUTHWARD ALONG
I-55 INTO JACKSON...THEN TAILING BACK INTO SW MISSISSIPPI AND NE
LOUISIANA. THIS AXIS SHOULD REMAIN THE PRIMARY FOCUS FOR STRONGER
STORMS AS IT CONTINUES TO PUSH EAST THIS AFTERNOON. A NEW SEVERE TS
WATCH HAS BEEN POSTED FOR REMAINING AREAS TO THE EAST ALONG AND
SOUTH OF I-20. ELSEWHERE...FESTERING CONVECTION AND CLOUD DEBRIS
HAVE FINALLY CLEARED OUT OF THE GOLDEN TRIANGLE AREA...BUT THE
ATMOSPHERE HAS HAD LITTLE TIME TO RECOVER. DESPITE THIS...WILL NEED
TO CLOSELY MONITOR ACTIVITY NEAR GRENADA PUSHING INTO THAT AREA AND
CONSIDER A LOCAL EXTENSION OF THE SVR WATCH.

PRECIP SHOULD TAPER OFF FAIRLY QUICKLY BEHIND THE FRONT...WITH A
COOLER AND DRIER AIRMASS FILTERING INTO THE REGION BRINGING BELOW
AVERAGE TEMPS TOMORROW AND TOMORROW NIGHT. THE SURFACE RIDGE WILL
SHIFT EAST OF THE AREA ON SATURDAY...WITH SOUTHERLY FLOW RETURNING
BRINGING MORE SEASONABLE TEMPERATURES. /DL/

LONG TERM...SUNDAY THROUGH THURSDAY...MODELS IN AGREEMENT IN THIS
PERIOD THAT RIDGING OVER THE PLAINS WILL RESULT IN A RELATIVELY DRY
MID LEVEL NW FLOW REGIME OVER THE CWA. MODELS DO SHOW A WEAK
SHORTWAVE EMBEDDED IN THE FLOW COMING OUT OF AR SUNDAY...BUT
DAMPENING AS IT APPROACHES THE MS RIVER. AT THE SURFACE RIDGE AXIS
OVER THE NORTHERN GULF WILL KEEP DEEPER MOISTURE CUTOFF THROUGH
MONDAY NIGHT...BUT WEAKENING DOES ENSUE THEREAFTER WITH PWATS
APPROACHING 1.5 INCHES OVER THE AREA BY TUESDAY.

A WEAK SURFACE FRONT TRIES TO BACKDOOR INTO NE MS BEFORE BECOMING
STATIONARY DURING THE DAY TUESDAY. WITH THE INCREASE IN LOW LEVEL
MOISTURE...BELIEVE ISOLATED TO SCATTERED CONVECTION WILL
RESULT...ESPECIALLY OVER THE NE ALONG THE BOUNDARY AND BETTER
MOISTURE POOLING.

SPRAWLING MID/UPPER RIDGE DURING THE LATTER HALF OF THE WEEK WILL
RESULT IN A RATHER WEAK FLOW PATTERN AND INCREASED DIFFICULTY IN
NAILING DOWN ANY SHORTWAVES TO SPARK CONVECTION. WITH STATIONARY
BOUNDARY OVER NE MS BECOMING INCREASINGLY HARD TO RESOLVE IN THE
MODELS...WILL TAKE A MORE CLIMATOLOGICAL APPROACH AND KEEP SLIGHT
CHANCE POPS WEDNESDAY AND THURSDAY./26/

&&

.AVIATION...THE LINE OF SHOWERS AND THUNDERSTORMS DEVELOPED AND MOVE
THROUGH THE WESTERN PORTIONS OF THE CWA A LITTLE FASTER. A FEW
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH 22Z FOR GLH. THE
LINE OF STRONG TO SEVERE THUNDERSTORMS WAS MOVING THROUGH THE I-55
CORRIDOR...SO GWO...HKS/JAN WILL BE EXPERIENCING THUNDERSTORMS
THROUGH 2130Z. VERY HEAVY RAINFALL AND GUSTY WINDS CANS BE EXPECTED.
THE STORMS WILL IMPACT GTR...MEI AND HBG AROUND 23Z WITH THE SAME
CONDITIONS. SHOWER AND THUNDERSTORM ACTIVITY WILL LINGER BEHIND THE
LINE THROUGH 2Z. WITH STORM ACTIVITY MOVING FASTER THAN
EXPECTED...WILL HAVE TO WATCH FOR FOG POTENTIAL AFTER MIDNIGHT WITH
THE NEXT FORECAST. /07/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/07/26
Hazardous weather outlook, May 31, 2:06 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
206 PM CDT THU MAY 31 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
011915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
206 PM CDT THU MAY 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY
SEVERE THUNDERSTORMS ARE LIKELY ACROSS THE REGION THIS AFTERNOON AND
EVENING. THE ATMOSPHERE IS VERY MOIST AND UNSTABLE AHEAD OF AN
APPROACHING COLD FRONT AND UPPER LEVEL DISTURBANCE. ANY THUNDERSTORMS
THAT DEVELOP WILL BE CAPABLE OF PRODUCING QUARTER TO GOLF BALL SIZED
HAIL...WIND GUSTS TO 70 MPH AND VERY HEAVY RAINFALL. HEAVY RAINFALL
MAY LEAD TO LOCALIZED FLOODING. FREQUENT DANGEROUS LIGHTNING IS ALSO
EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

In the hours before

Local storm report, May 31, 4:54 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
454 PM CDT THU MAY 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND GST     1 WSW POLKVILLE         32.19N 89.70W
05/31/2012  E50.00 MPH       SMITH              MS   EMERGENCY MNGR

            REPORTS OF WIND GUSTS 40 TO 50 MPH ON HIGHWAY 13.

&&

DCOX
Local storm report, May 31, 5:07 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
507 PM CDT THU MAY 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     TSTM WND DMG     1 SW HAZLEHURST         31.85N 90.40W
05/31/2012                   COPIAH             MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN AND SOUTHWEST OF HAZLEHURST

&&

AEG
Local storm report, May 31, 5:09 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
509 PM CDT THU MAY 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     MENDENHALL              31.96N 89.87W
05/31/2012                   SIMPSON            MS   BROADCAST MEDIA

            TREE DOWN ON A GARAGE

&&

AEG
Special weather statement, May 31, 5:15 PM CDT, 9 minutes before
MSZ019-025>028-035-036-042-043-312315-
SUNFLOWER MS-MONTGOMERY MS-MADISON MS-LEFLORE MS-HUMPHREYS MS-
HOLMES MS-GRENADA MS-CARROLL MS-YAZOO MS-
515 PM CDT THU MAY 31 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
515 PM CDT THU MAY 31 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES SOUTHEAST OF
ISOLA TO 7 MILES SOUTHWEST OF EBENEZER AT 516 PM CDT...MOVING
NORTHEAST AT 30 MPH.

PEOPLE IN NORTHEASTERN YAZOO...CARROLL...EXTREME SOUTHWESTERN
GRENADA...HOLMES...NORTHERN HUMPHREYS...LEFLORE...NORTH CENTRAL
MADISON...EXTREME WEST CENTRAL MONTGOMERY AND SOUTHEASTERN SUNFLOWER
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3374 9030 3370 9030 3372 9025 3363 8999
      3333 8968 3279 9003 3322 9070 3377 9039
TIME...MOT...LOC 2216Z 210DEG 28KT 3325 9055 3311 9034
          3292 9015

MME
Local storm report, May 31, 5:18 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
518 PM CDT THU MAY 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     VICKSBURG               32.33N 90.87W
05/31/2012                   WARREN             MS   UTILITY COMPANY

            POWERLINES DOWN

0145 PM     HAIL             VICKSBURG               32.33N 90.87W
05/31/2012  E0.75 INCH       WARREN             MS   TRAINED SPOTTER

0150 PM     LIGHTNING        6 NNW YAZOO CITY        32.93N 90.46W
05/31/2012                   HUMPHREYS          MS   PUBLIC

            REPORTS OF A TELEPHONE POLE AND TRANSFORMER HIT BY
            LIGHTNING NEAR WOLF LAKE.

0155 PM     TSTM WND DMG     FERRIDAY                31.63N 91.56W
05/31/2012                   CONCORDIA          LA   UTILITY COMPANY

            POWERLINES DOWN IN THE AREA AROUND FERRIDAY.

0204 PM     TSTM WND DMG     2 WSW NATCHEZ           31.54N 91.42W
05/31/2012                   ADAMS              MS   EMERGENCY MNGR

            REPORTS OF A TREE DOWN ON PROVIDENCE ROAD.

0210 PM     TSTM WND GST     5 SSE NATCHEZ           31.48N 91.35W
05/31/2012  E50.00 MPH       ADAMS              MS   EMERGENCY MNGR

            TREE DOWNED ACROSS KINGSTON RD NEAR GREENFIELD RD

0213 PM     TSTM WND DMG     6 SSE VICKSBURG         32.25N 90.84W
05/31/2012                   WARREN             MS   EMERGENCY MNGR

            REPORT OF A TREE DOWN ACROSS LAKESIDE DRIVE.

0219 PM     TSTM WND DMG     8 WSW ST. JOSEPH        31.88N 91.37W
05/31/2012                   TENSAS             LA   UTILITY COMPANY

            POWERLINES DOWN. OVER 2000 CUSTOMERS WITHOUT POWER PER
            ENTERGY WEBSITE.

0230 PM     TSTM WND DMG     CARROLLTON              33.50N 89.92W
05/31/2012                   CARROLL            MS   EMERGENCY MNGR

            TREES DOWN ACROSS HWY 35 NORTH AND SOUTH OF CARROLLTON.
            TREE DOWN ACROSS POWERLINES CAUSING POWERLINE TO COME
            DOWN. TRANSFORMER BLOWN.

0245 PM     TSTM WND DMG     3 W GRENADA             33.78N 89.86W
05/31/2012                   GRENADA            MS   EMERGENCY MNGR

            REPORTS OF TREE DOWN AT THE INTERSECTION OF SWEETHOME
            ROAD AND HILLSIDE ROAD.

0255 PM     TSTM WND DMG     TERRY                   32.10N 90.30W
05/31/2012                   HINDS              MS   BROADCAST MEDIA

            TREES DOWN AND PART OF A METAL ROOF OR PORCH OFF A
            BUILDING. ALSO UTILITY COMPANY SHOWS POWERLINES DOWN.

0326 PM     TSTM WND DMG     1 E MADISON             32.45N 90.09W
05/31/2012                   MADISON            MS   LAW ENFORCEMENT

            REPORTS OF A TREE DOWN ON RICE ROAD. ALSO PEA SIZE TO
            DIME SIZE HAIL REPORTED NEAR LIBERTY PARK. POWER OUT AT
            TRAFFIC LIGHTS ALONG RICE ROAD.

0327 PM     TSTM WND DMG     1 SW HAZLEHURST         31.85N 90.40W
05/31/2012                   COPIAH             MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN AND SOUTHWEST OF HAZLEHURST

0331 PM     TSTM WND DMG     4 WSW HAZLEHURST        31.85N 90.46W
05/31/2012                   COPIAH             MS   EMERGENCY MNGR

            REPORTS OF TREES AND POWERLINES DOWN THROUGHOUT SOUTHERN
            COPIAH COUNTY.

0335 PM     TSTM WND GST     RIDGELAND               32.42N 90.13W
05/31/2012  E50.00 MPH       MADISON            MS   LAW ENFORCEMENT

            TREE DOWN AT INTERSECTION OF OLD CANTON ROAD AND NATCHEZ
            TRACE PARKWAY

0335 PM     TSTM WND GST     MADISON                 32.45N 90.11W
05/31/2012  E60.00 MPH       MADISON            MS   BROADCAST MEDIA

            REPORTED BY OFF DUTY BROADCAST METEOROLOGIST

0350 PM     TSTM WND DMG     COLUMBIA                31.26N 89.83W
05/31/2012                   MARION             MS   LAW ENFORCEMENT

            REPORTS OF A TREE DOWN IN COLUMBIA. ALSO A BUILDING WAS
            STRUCK BY LIGHTNING.

0400 PM     TSTM WND DMG     CARTHAGE                32.74N 89.53W
05/31/2012                   LEAKE              MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN ACROSS LEAKE COUNTY

0400 PM     TSTM WND DMG     MAGEE                   31.87N 89.73W
05/31/2012                   SIMPSON            MS   EMERGENCY MNGR

            NUMEROUS TREES AND POWERLINES DOWN AROUND MAGEE.

0405 PM     TSTM WND DMG     MENDENHALL              31.96N 89.87W
05/31/2012                   SIMPSON            MS   BROADCAST MEDIA

            TREE DOWN ON A GARAGE

0420 PM     TSTM WND DMG     MOUNT OLIVE             31.76N 89.66W
05/31/2012                   COVINGTON          MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN ACROSS COVINGTON COUNTY

0430 PM     TSTM WND DMG     SEMINARY                31.56N 89.50W
05/31/2012                   COVINGTON          MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN ACROSS COVINGTON COUNTY

0430 PM     TSTM WND DMG     RALEIGH                 32.03N 89.52W
05/31/2012                   SMITH              MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN AND AROUND RALEIGH

0435 PM     TSTM WND GST     1 WSW POLKVILLE         32.19N 89.70W
05/31/2012  E50.00 MPH       SMITH              MS   EMERGENCY MNGR

            REPORTS OF WIND GUSTS 40 TO 50 MPH ON HIGHWAY 13.

0435 PM     TSTM WND DMG     6 NE SANFORD            31.55N 89.37W
05/31/2012                   JONES              MS   EMERGENCY MNGR

            LARGE TREE AND POWER LINES DOWNED ON LOTT ROAD

0450 PM     TSTM WND DMG     HATTIESBURG             31.31N 89.31W
05/31/2012                   FORREST            MS   EMERGENCY MNGR

            A FEW TREES WERE DOWNED IN THE CITY OF HATTIESBURG

0500 PM     TSTM WND DMG     4 W LAUREL              31.70N 89.21W
05/31/2012                   JONES              MS   EMERGENCY MNGR

            TREES DOWN ACROSS HIGHWAY 28 AND HINES RD IN THE CALHOUN
            COMMUNITY

&&

AEG
Special weather statement, May 31, 5:21 PM CDT, 3 minutes before
MSZ039-046-312320-
NOXUBEE MS-KEMPER MS-
521 PM CDT THU MAY 31 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
521 PM CDT THU MAY 31 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES SOUTH OF
MASHULAVILLE TO 11 MILES WEST OF DAMASCUS AT 521 PM CDT...MOVING EAST
AT 40 MPH.

PEOPLE IN KEMPER AND SOUTHERN NOXUBEE COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

LAT...LON 3258 8838 3258 8891 3292 8892 3293 8881
      3311 8882 3312 8881 3312 8832
TIME...MOT...LOC 2221Z 265DEG 36KT 3302 8871 3261 8897

MME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:06 PM CDTSevere Thunderstorm WarningJANAdams54 min
May 30, 7:10 PM CDTSpecial Weather StatementJANLawrence40 min
May 30, 7:11 PM CDTSpecial Weather StatementJANJasper29 min
May 30, 8:08 PM CDTSpecial Weather StatementJANFranklin42 min
May 30, 8:11 PM CDTSpecial Weather StatementJANAdams39 min
May 31, 6:42 AM CDTSpecial Weather StatementJANRankin28 min
May 31, 7:46 AM CDTFlash Flood WarningJANHinds3 hr
May 31, 7:49 AM CDTSpecial Weather StatementJANHinds46 min
May 31, 8:02 AM CDTFlash Flood WarningJANKemper, Noxubee3 hr
May 31, 8:23 AM CDTSpecial Weather StatementJANNewton42 min
May 31, 9:42 AM CDTSpecial Weather StatementJANNewton43 min
May 31, 10:09 AM CDTSpecial Weather StatementJANClarke, Lauderdale46 min
May 31, 12:16 PM CDTSpecial Weather StatementJANBolivar44 min
May 31, 12:44 PM CDTSpecial Weather StatementJANSharkey46 min
May 31, 1:07 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower53 min
May 31, 1:27 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore63 min
May 31, 1:29 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower50 min
May 31, 1:40 PM CDTSevere Thunderstorm WarningJANAdams50 min
May 31, 2:06 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore39 min
May 31, 2:08 PM CDTSevere Thunderstorm WarningJANHinds, Warren67 min
May 31, 2:13 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson62 min
May 31, 2:24 PM CDTSevere Thunderstorm WarningJANGrenada, Webster66 min
May 31, 2:33 PM CDTSpecial Weather StatementJANFranklin57 min
May 31, 2:34 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery56 min
May 31, 2:50 PM CDTSpecial Weather StatementJANRankin30 min
May 31, 2:55 PM CDTSpecial Weather StatementJANAttala, Leake, Madison60 min
May 31, 2:58 PM CDTSpecial Weather StatementJANCopiah, Hinds, Jefferson Davis, Lawrence, Lincoln, Rankin and 1 more62 min
May 31, 3:09 PM CDTSpecial Weather StatementJANLincoln41 min
May 31, 3:12 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Holmes, Leake, Madison, Scott63 min
May 31, 3:13 PM CDTSpecial Weather StatementJANCopiah42 min
May 31, 3:16 PM CDTSpecial Weather StatementJANLawrence44 min
May 31, 3:23 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Leake, Madison, Rankin, Simpson67 min
May 31, 3:29 PM CDTSevere Thunderstorm WarningJANChoctaw, Montgomery, Webster61 min
May 31, 3:35 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion55 min
May 31, 3:56 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Scott64 min
May 31, 4:02 PM CDTSpecial Weather StatementJANIssaquena43 min
May 31, 4:09 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Smith66 min
May 31, 4:16 PM CDTSevere Thunderstorm WarningJANLamar59 min
May 31, 4:19 PM CDTSpecial Weather StatementJANYazoo61 min
May 31, 4:28 PM CDTSevere Thunderstorm WarningJANForrest, Jones62 min
May 31, 4:30 PM CDTSevere Thunderstorm WarningJANNeshoba, Newton, Winston60 min
May 31, 4:35 PM CDTSevere Thunderstorm WarningJANJasper, Lauderdale55 min
May 31, 4:49 PM CDTFlash Flood WarningJANScott116 min
May 31, 4:50 PM CDTSpecial Weather StatementJANClay50 min
May 31, 4:57 PM CDTSevere Thunderstorm WarningJANScott33 min
May 31, 5:01 PM CDTTornado WarningJANJasper, Newton34 min
May 31, 5:04 PM CDTTornado WarningJANNewton34 min
May 31, 5:15 PM CDTSpecial Weather StatementJANCarroll, Holmes, Humphreys, Leflore60 min
May 31, 5:21 PM CDTSpecial Weather StatementJANKemper, Noxubee59 min
May 31, 5:38 PM CDTSevere Thunderstorm WarningJANJasper, Newton23 min
May 31, 5:40 PM CDTSpecial Weather StatementJANLowndes60 min
May 31, 5:53 PM CDTSpecial Weather StatementJANCarroll42 min
May 31, 6:40 PM CDTSpecial Weather StatementJANChoctaw60 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.